Alert archive / Washington / Gale Warnings in 2014
Gale Warning 68, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 19, 2014, 2:47 PM PDT. It took effect at Aug 19, 2014, 3:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2014, 2:47 PM PDT (21:47 UTC)
- In effect from
- Aug 19, 2014, 3:00 PM PDT
- Expired
- Aug 20, 2014, 2:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
440 WHUS76 KSEW 192147 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 PM PDT TUE AUG 19 2014 PZZ131-132-200600- /O.UPG.KSEW.SC.Y.0194.000000T0000Z-140820T1300Z/ /O.NEW.KSEW.GL.W.0068.140819T2200Z-140820T0900Z/ /O.EXB.KSEW.SC.Y.0193.140820T0900Z-140820T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 247 PM PDT TUE AUG 19 2014 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 AM TO 6 AM PDT WEDNESDAY. * WIND...WEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-200600- /O.CON.KSEW.SC.Y.0193.000000T0000Z-140820T1900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 247 PM PDT TUE AUG 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY... * WIND...NORTHWEST 15 TO 25 KNOTS. * SEAS...NORTHWEST SWELL 6 OR 7 TO 9 FEET AT 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-200600- /O.CON.KSEW.SC.Y.0193.140819T2200Z-140820T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 247 PM PDT TUE AUG 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WIND...WESTERLY 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
526 WHUS76 KSEW 200347 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 847 PM PDT TUE AUG 19 2014 PZZ131-132-201200- /O.CON.KSEW.GL.W.0068.000000T0000Z-140820T0900Z/ /O.CON.KSEW.SC.Y.0193.140820T0900Z-140820T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 847 PM PDT TUE AUG 19 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM PDT WEDNESDAY... * WIND...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-201200- /O.CON.KSEW.SC.Y.0193.000000T0000Z-140820T1900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 847 PM PDT TUE AUG 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY... * WIND...NORTHWEST 15 TO 25 KNOTS. * SEAS...NORTHWEST SWELL 7 TO 9 FEET AT 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-200900- /O.CON.KSEW.SC.Y.0193.000000T0000Z-140820T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 847 PM PDT TUE AUG 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WIND...WESTERLY 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 19, 9:26 AM PDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 19, 9:26 AM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
926 AM PDT TUE AUG 19 2014
.SYNOPSIS...AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL
MAINTAIN NORTHWEST FLOW ALOFT AND MODERATE LOW LEVEL ONSHORE FLOW
OVER WESTERN WASHINGTON THIS WEEK. SMALL WEAK UPPER LEVEL TROUGHS
BRUSHING THE AREA MAY BRING A FEW SHOWERS TO MAINLY THE CASCADES AT
TIMES. THE ONSHORE FLOW WILL BRING MOSTLY CLOUDY SKIES TO THE
LOWLANDS WITH PARTIAL AFTERNOON CLEARING. THE UPPER LEVEL TROUGH
WILL SHIFT EAST THIS WEEKEND ALLOWING AN UPPER LEVEL RIDGE TO BUILD
INLAND FOR A SMALL WARMING AND DRYING TREND.
&&
.SHORT TERM...AN UPPER LEVEL LONGWAVE TROUGH IS IN THE PROCESS OF
SETTING UP OVER E WA THIS MORNING...WHICH WILL GIVE W WA NW FLOW
ALOFT FOR THE NEXT COUPLE DAYS. AN UPPER LEVEL SHORTWAVE TROUGH WAS
JUST MOVING PAST W WA THIS MORNING AND THE ASSOCIATED HIGH CLOUDS
HAVE MOVED E. AS IT TURNED OUT THERE IS NOT MUCH LOWER LEVEL
MOISTURE ADVECTING INLAND BEHIND THE TROUGH...SO SKIES WILL BE
MOSTLY SUNNY OVER INLAND AREAS TODAY. STRATUS WILL STILL PLAGUE THE
COAST.
THE MESOSCALE MODELS SHOW SOME CONVECTION DEVELOPING OVER THE
OLYMPICS THIS AFTERNOON...AND W-NW MID LEVEL FLOW MAY PUSH SOME OF
THE RESULTING SHOWERS OUT OVER THE CENTRAL KITSAP PENINSULA. HOWEVER
CONFIDENCE FOR MUCH SHOWER ACTIVITY IS NOT HIGH.
THE NW FLOW ALOFT WILL BE MAINLY DRY THROUGH THURSDAY...BUT SMALL
WEAK UPPER LEVEL SHORTWAVE TROUGHS EMBEDDED IN THE NW FLOW MAY BRING
A FEW SHOWERS TO THE CASCADES AT TIMES AS THEY BRUSH THE AREA. THE
FAR NE CORNER OF THE CASCADES IS MOST LIKELY TO HAVE SHOWER
ACTIVITY...AND THERE MAY BE ENOUGH INSTABILITY FOR AN ISOLATED
THUNDERSTORM TO FORM THIS AFTERNOON.
THE OTHER IMPACT OF THE UPPER TROUGH WILL BE TO SHIFT THE LOW LEVEL
ONSHORE FLOW TO SW...WHICH WILL ALLOW A DEEPER MARINE LAYER TO FORM
OVER JUST ABOUT ALL THE W WA LOWLANDS BY WEDNESDAY MORNING. ONSHORE
FLOW LAST NIGHT WAS NOT THAT STRONG BUT PUSHED STRATUS UP THE LOWER
CHEHALIS VALLEY AS FAR AS SHELTON THIS MORNING. PRESSURE GRADIENTS
THIS MORNING ARE ALREADY 1 TO 1.5 MB AHEAD OF YESTERDAY AND THE
AST-SEA AND HQM-SEA GRADIENTS DEFINITELY INDICATE A SW DIRECTION.
THE STRATUS ALONG THE COAST AND OVER THE LOWER CHEHALIS VALLEY WILL
HAVE A TOUGHER TIME BREAKING OUT THIS AFTERNOON.
THE MARINE LAYER WEDNESDAY MORNING SHOULD COVER JUST ABOUT ALL W
WA...AND SHOULD BE DEEP ENOUGH SO THAT SOME DRIZZLE IS POSSIBLE. A
CONVERGENCE ZONE WILL ALSO SET UP OVER CENTRAL PUGET SOUND WHICH
SHOULD INCREASE THE CHANCE OF DRIZZLE THERE. NOT MUCH BREAKOUT IS
EXPECTED WEDNESDAY AFTERNOON...BUT THERE COULD BE SOME LATE
AFTERNOON SUN BREAKS. ONSHORE FLOW WEDNESDAY NIGHT WILL NOT BE AS
STRONG BUT STRATUS IN THE DEEPER MARINE LAYER SHOULD ONCE AGAIN
COVER THE W WA LOWLANDS. THE STRATUS IS EXPECTED TO BREAK UP MORE ON
THURSDAY FOR PARTLY SUNNY CONDITIONS IN THE AFTERNOON.
THE UPPER LEVEL TROUGH AND ONSHORE FLOW COMBINED WILL COOL MAX TEMPS
BACK TO THE LOWER 70S OVER THE INTERIOR...WHICH IS NEAR OR SLIGHTLY
BELOW NORMAL. KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 330 AM AFD...CONFIDENCE IN
THIS PERIOD WAS NOT VERY HIGH DUE TO DISAGREEMENT IN THE MEDIUM
RANGE SOLUTIONS. FOR EXAMPLE...THE GFS HAD THE REGION MORE UNDER THE
INFLUENCE OF AN UPPER TROF LATE IN THE PERIOD WHEREAS THE ECMWF KEPT
AN UPPER RIDGE OVER THE AREA. THE CURRENT FORECAST REFLECTS
CLIMO...WHICH IS PROBABLY A GOOD WAY TO GO FOR NOW.
&&
.AVIATION...A WEAK UPPER LEVEL TROUGH OVER THE REGION TODAY WILL DIG
SE THROUGH THE INTERIOR PAC NW TONIGHT. LIGHT W-NW FLOW ALOFT.
ATMOSPHERE GENERALLY STABLE...AND SOMEWHAT MOIST IN THE LOWER AND
MID LEVELS.
VISIBLE SATELLITE IMAGERY SHOWS STRATUS ALONG THE COAST...SOME OF
THE STRAIT...THE LOWER CHEHALIS GAP AND PARTIALLY INTO THE EXTREME
SW PART OF PUGET SOUND. THIS IS LESS EXTENSIVE THAN EXPECTED AND IS
NOT EXPECTED TO REACH THE INLAND TERMINALS TODAY. A STRONGER MARINE
PUSH IS EXPECTED TONIGHT WITH MORE EXTENSIVE LOW CLOUDS FOR THE
INTERIOR BY WEDNESDAY MORNING.
A PUGET SOUND CONVERGENCE ZONE WILL LIKELY FORM OVER KING OR
SOUTHERN SNOHOMISH COUNTY LATE THIS AFTERNOON...LINGER INTO THE
EVENING...THEN WEAKEN AFTER MIDNIGHT TONIGHT. THE KPAE TERMINAL HAS
THE BEST CHANCE OF PRECIPITATION AND BRIEF MVFR CIGS...THOUGH
CONFIDENCE IN THESE DETAILS ARE LOW.
KSEA...VFR SKIES THROUGH MOST OF THE DAY WITH MARINE CLOUDS WELL S
OF THE TERMINAL THIS MORNING. A CONVERGENCE ZONE COULD PRODUCE SOME
BRIEF MVFR CLOUDS LATE THIS AFTERNOON AND EVENING...BUT MOST LIKELY
DEVELOPING JUST N OF THE TERMINAL. LOW CLOUDS ARE EXPECTED LATER
TONIGHT WITH THE MARINE PUGH. SOUTH TO SOUTHWEST WIND 3-6 KNOTS.
WINDS COULD SWITCH TO NORTH FOR A FEW HOURS THIS EVENING IF THE
CONVERGENCE ZONE COMES DOWN...THEN SWITCH BACK TO SLY. DTM
&&
.MARINE...ONSHORE FLOW WILL PREVAIL FOR THE NEXT SEVERAL DAYS WITH
HIGH PRESSURE OFFSHORE AND LOWER PRESSURE INLAND. A WEAK UPPER LEVEL
DISTURBANCES PASSING TO THE NORTH TODAY WILL CAUSE THE ONSHORE FLOW
TO INCREASE.
SMALL CRAFT ADVISORY WEST WINDS ARE LIKELY EACH EVENING FOR THE NEXT
SEVERAL DAYS OVER THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.
THE WINDS IN THE STRAIT SHOULD BE STRONGEST TONIGHT. THE CURRENT
FORECAST FOR TONIGHT FOR THE CENTRAL AND EAST EASTERN STRAIT IS FOR
HIGH END SMALL CRAFT ADVISORY STRENGTH BUT THERE IS A CHANCE IT
COULD HIT GALE. THERE SHOULD ALSO BE SOME SMALL CRAFT ADVISORY WINDS
OVER THE INLAND WATERS ADJACENT TO THE STRAIT THIS EVENING.
LASTLY...THERE WILL BE SMALL CRAFT ADVISORY NORTHWEST WINDS OVER THE
OUTER COASTAL WATERS AT TIMES FOR THE NEXT COUPLE OF DAYS.
SCHNEIDER/DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT OF JUAN DE
FUCA...OUTER COASTAL WATERS...ADMIRALTY INLET...AND NORTHERN
INLAND WATERS.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:48 AM PDT | Small Craft Advisory | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.